MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TTNS3.00E4-1200
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Codes Blister (4537); Hyperpigmentation (4837)
Date of Event 06/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned treatment tip was evaluated and passed flow test, leak test, thermistor testing, and visual inspection.No dents, scratches, blemishes, or dielectric breakdown were observed.Functional testing was unable to be performed as there were no shots remaining.As no dielectric breakdown was observed, this event no longer meets the definition of a reportable malfunction per solta procedure.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.The datalog review did not show any handpiece or system problem.Review of manufacturing records showed that all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage cpt user manual, blisters and scabbing are known possible adverse patient reactions to thermage cpt treatment.The procedure may produce heating in the upper layers of the skin, causing burns and subsequent blister and scab formation.There is a small chance of scar formation.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, blisters and scabbing are known possible adverse patient reactions.Provider reported that there will be no permanent damage or scarring related to this event.A medical review of this event found that the injury was not serious.This event does not meet the criteria of a reportable serious injury.No corrective action is necessary at this time.
 
Event or Problem Description
Upon evaluation of the device, no dielectric breakdown was observed.This event no longer meets the definition of a reportable malfunction per solta procedure.
 
Additional Manufacturer Narrative
The treatment tip has recently been returned, but has not yet been evaluated.The system datalogs have been reviewed.Based on the evaluation of the data, the handpiece and system performed as expected.No error codes were posted during the treatment.The investigation is underway.
 
Event or Problem Description
A user facility reported sparks from the treatment tip during a thermage cpt treatment of the face, neck, and eyes.The patient experienced blisters and reported small, icepick-sized brown shallow scabs of the right cheek two days after the treatment.No system errors and nothing else out of the ordinary was observed during treatment.The highest energy level used was 3.5.Solta cryogen and two bottles of coupling fluid were used during the treatment.The treatment tip was inspected prior to use and every ten reps, with no anomalies noted.This was the initial use of the treatment tip.No other treatments were being performed in the affected area at the time of the thermage cpt treatment and the patient had no history of aesthetic treatments of the area.No secondary intervention was used for the affected areas, as the patient did not have any symptoms the day of the treatment.The patient¿s current status is unknown.No permanent damage or scarring is expected.One available picture was reviewed by the solta medical reviewer.Small post inflammatory hyperpigmented lesions are visible on an unknown area, probably the cheek as noted in the case description.This event was deemed not serious by the medical reviewer.This event does not meet reportability requirements as a serious injury.Sparking is a reportable malfunction per solta procedure.Thus, this event meets reportability requirements as a reportable malfunction.

Brand Name
THERMAGE CPT SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19802536
Report Number3011423170-2024-00195
Device Sequence Number15550819
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown